Alert archive / Kentucky / River Flood Warnings in 2019
River Flood Warning 2, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Jan 1, 2019, 8:34 AM CST for Butler County, Warren County, Kentucky. It took effect at Jan 1, 2019, 11:11 AM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2019, 8:34 AM CST (14:34 UTC)
- In effect from
- Jan 1, 2019, 11:11 AM CST
- Expired
- Jan 4, 2019, 12:25 PM CST
- In force
- 3 days
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butler County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 83 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) above Woodbury (WDHK2). The gauge peaked at 28.61 ft at Jan 2, 2019, 2:00 PM CST.
- Action stage
- 24 ft
- Minor stage
- 26 ft
- Moderate stage
- 38 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
195
WGUS43 KLMK 011434
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
934 AM EST Tue Jan 1 2019
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
.Heavy rain over the last several hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-020834-
/O.NEW.KLMK.FL.W.0002.190101T1711Z-190104T1825Z/
/WDHK2.1.ER.190101T1711Z.190102T1800Z.190104T1225Z.NO/
934 AM EST Tue Jan 1 2019
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Green River at Woodbury.
* until Friday afternoon.
* At 9:00 AM Tuesday the stage was 24.4 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 30.2 feet by Wednesday early afternoon. The river will
fall below flood stage by Friday morning.
* Impact...At 30.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 29.3
feet on Dec 13 2007.
&&
LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
3728 8659 3724 8641
$$
SSC6 follow-up statements
929
WGUS83 KLMK 020147
FLSLMK
Flood Statement
National Weather Service Louisville KY
847 PM EST Tue Jan 1 2019
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-021647-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-190105T0600Z/
/WDHK2.1.ER.190101T2035Z.190103T0600Z.190105T0000Z.NO/
847 PM EST Tue Jan 1 2019
The Flood Warning continues for
the Green River at Woodbury.
* until late Friday night.
* At 8:00 PM Tuesday the stage was 26.9 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.4 feet by
early Thursday morning. The river will fall below flood stage
Friday evening.
* Impact...At 30.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 28.5
feet on Feb 5 2016.
&&
LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
3728 8659 3724 8641
$$
MRC956
WGUS83 KLMK 021513
FLSLMK
Flood Statement
National Weather Service Louisville KY
1013 AM EST Wed Jan 2 2019
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-030912-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-190105T1000Z/
/WDHK2.1.ER.190101T2035Z.190103T0000Z.190105T0400Z.NO/
1013 AM EST Wed Jan 2 2019
The Flood Warning continues for
the Green River at Woodbury.
* until late Friday night.
* At 10:00 AM Wednesday the stage was 28.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.8 feet by this
evening. The river will fall below flood stage Friday before
midnight.
* Impact...At 30.0 feet...Several county roads flood near Woodbury.
&&
LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
3728 8659 3724 8641
$$
JMB372
WGUS83 KLMK 030118
FLSLMK
Flood Statement
National Weather Service Louisville KY
818 PM EST Wed Jan 2 2019
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
Green River at Rochester
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-031717-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-190105T0300Z/
/WDHK2.1.ER.190101T2035Z.190102T2130Z.190104T2100Z.NO/
818 PM EST Wed Jan 2 2019
The Flood Warning continues for
the Green River at Woodbury.
* until Friday evening.
* At 8:00 PM Wednesday the stage was 28.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday afternoon.
* Impact...At 30.0 feet...Several county roads flood near Woodbury.
&&
LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
3728 8659 3724 8641
$$
KYC031-177-183-031717-
/O.EXT.KLMK.FL.W.0003.190103T0421Z-190106T0400Z/
/RCHK2.1.ER.190103T0421Z.190104T0600Z.190105T2200Z.NO/
818 PM EST Wed Jan 2 2019
The Flood Warning continues for
the Green River at Rochester.
* from this evening to Saturday evening.
* At 7:00 AM Wednesday the stage was 16.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and continue to rise
to near 17.9 feet by early Friday morning.
* Impact...At 17.0 feet...Reeds and Rochester Ferries remain closed.
KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.9
feet on Apr 6 2014.
&&
LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678
$$
MRC240
WGUS83 KLMK 031507
FLSLMK
Flood Statement
National Weather Service Louisville KY
1007 AM EST Thu Jan 3 2019
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
Green River at Rochester
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-040906-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-190104T1700Z/
/WDHK2.1.ER.190101T2035Z.190102T2130Z.190104T1400Z.NO/
1007 AM EST Thu Jan 3 2019
The Flood Warning continues for
the Green River at Woodbury.
* until Friday afternoon.
* At 9:00 AM Thursday the stage was 27.9 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday late morning.
* Impact...At 30.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 27.9
feet on Dec 1 2011.
&&
LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
3728 8659 3724 8641
$$
KYC031-177-183-040906-
/O.EXT.KLMK.FL.W.0003.000000T0000Z-190104T1700Z/
/RCHK2.1.ER.190104T0000Z.190104T0000Z.190104T1200Z.NO/
1007 AM EST Thu Jan 3 2019
The Flood Warning continues for
the Green River at Rochester.
* until Friday afternoon.
* At 7:00 AM Thursday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* Impact...At 17.0 feet...Reeds and Rochester Ferries remain closed.
KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.0
feet on Dec 21 2002.
&&
LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678
$$860
WGUS83 KLMK 040046
FLSLMK
Flood Statement
National Weather Service Louisville KY
746 PM EST Thu Jan 3 2019
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
Green River at Rochester
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-041730-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-190104T1730Z/
/WDHK2.1.ER.190101T2035Z.190102T2130Z.190104T0401Z.NO/
746 PM EST Thu Jan 3 2019
The Flood Warning continues for
the Green River at Woodbury.
* until Friday afternoon.
* At 7:00 PM Thursday the stage was 26.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 26.0 feet...KY 403 at James McKinney Bridge floods.
Water overflows lock wall.
&&
LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
3728 8659 3724 8641
$$
KYC031-177-183-041745-
/O.EXT.KLMK.FL.W.0003.000000T0000Z-190105T0000Z/
/RCHK2.1.ER.190103T2222Z.190104T0600Z.190104T1800Z.NO/
746 PM EST Thu Jan 3 2019
The Flood Warning continues for
the Green River at Rochester.
* until Friday evening.
* At 5:22 PM Thursday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.2 feet by
after midnight Friday. The river will fall below flood stage Friday
early afternoon.
* Impact...At 17.0 feet...Reeds and Rochester Ferries remain closed.
KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.0
feet on May 1 2014.
&&
LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678
$$
MRC003
WGUS83 KLMK 041119
FLSLMK
Flood Statement
National Weather Service Louisville KY
619 AM EST Fri Jan 4 2019
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Rochester
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-041149-
/O.CAN.KLMK.FL.W.0002.000000T0000Z-190104T1730Z/
/WDHK2.1.ER.190101T2035Z.190102T2130Z.190104T0303Z.NO/
619 AM EST Fri Jan 4 2019
The flood warning is cancelled for
the Green River at Woodbury.
* At 6:00 AM Friday the stage was 23.9 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at 10:03 PM Thursday.
* Forecast...The river will continue to fall to 18.1 feet by Saturday
morning.
&&
LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
3728 8659 3724 8641
$$
KYC031-177-183-050000-
/O.CON.KLMK.FL.W.0003.000000T0000Z-190105T0000Z/
/RCHK2.1.ER.190103T2222Z.190104T1200Z.190104T1800Z.NO/
619 AM EST Fri Jan 4 2019
The Flood Warning continues for
the Green River at Rochester.
* until this evening.
* At 5:22 PM Thursday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.2 feet by this
morning. The river will fall below flood stage this afternoon.
* Impact...At 17.0 feet...Reeds and Rochester Ferries remain closed.
KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.2
feet on Feb 24 2015.
&&
LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:27 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 1, 5:27 AM CST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Louisville KY 627 AM EST Tue Jan 1 2019 ...Updated Aviation Discussion... .Short Term...(Today and tonight) Issued at 257 AM EST Tue Jan 1 2019 Happy New Year from NWS Louisville! The post frontal airmass will slowly settle into our region today on a steady cold advective component. Satellite imagery shows an expansive post-frontal stratus deck sliding into our area, and this will be the persistent theme to start 2019. Expect a cloudy day with pretty steady temperatures in the mid to upper 40s. Will carry patches of drizzle throughout the day as 1000-850 mb moisture stays trapped under a strong inversion, but won't carry any measurable precipitation mention. As we move into tonight, expect more of the same with clouds and lingering drizzle. Shortened up the diurnal range for tonight given the expansive cloud cover and surface winds too light to really give advection much weight. Will call for temps settling into the mid and upper 30s. .Long Term...(Wednesday through Monday) Issued at 255 AM EST Tue Jan 1 2019 Quasi-zonal flow Wednesday morning will start to transition to a southwest flow, starting the tap into Gulf Moisture for a late-week system moving into the Ohio Valley. We may see some light rains/sprinkles as the low-levels moisten up during the day Wednesday, especially across southern KY, but in general just expect thickening cloud cover. Temperatures should be near normal under that cloud cover and a weak north wind...as high pressure tries to build into the region from the west. Wednesday night, there should be a fairly sharp cutoff in where the precip in those clouds makes it to the ground...with our Lake Cumberland region having the best chance. High pressure will move up the Ohio Valley and also will help with that precip gradient. For Thursday and Friday, models have come into better agreement with a strong cutoff low forming over the Red River Valley Thursday. As this system moves into the Deep South, we should mostly see some cold rains falling over at least our southern KY counties. By Friday, the consensus brings this upper low into middle or eastern TN, placing our counties within a deformation band on the north side of the system. Again, normally this pattern would bring us snows, but thermal profiles look a little too warm. So will keep up the forecast for cold rains. That precip pulls out of here Friday night, leaving us what looks to be a dry weekend as high pressure builds into the Appalachians. Our next chance for rains, according to the Euro/GFS combo come Monday as that high shifts east and we get a little bit of a southwest flow aloft. The CMC keeps us in a drier northwest flow aloft, and the GEFS is a little flatter with its flow. Would not be surprised to see models come back to this solution a little, so will keep pops capped in the low-end chance range. && .Aviation...(12Z TAF Issuance) Updated at 627 AM EST Tue Jan 1 2019 Looks like an expansive post-frontal stratus deck will ring in the new year, and will likely persist through this TAF cycle and beyond. Once the cloud deck gets established over the region, expect MVFR conditions mostly below fuel-alternate for the forecast period. May have some periods above fuel-alternate this afternoon into the early evening, but think the 1000-2000 ft range will mostly prevail this cycle. Also expect some spotty lingering drizzle potential for much of the forecast cycle. Would be hard to pin point exact times of drizzle, so will just mention unimpactful -dz for much of the forecast. Otherwise, expect a light NW wind later this morning. Winds will become more light and variable later this afternoon into tonight. Could be some IFR ceilings and lower vis toward dawn on Wednesday, but not going to key in too hard on conditions that low just yet. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BJS Long Term...RJS Aviation...BJS
Hazardous weather outlook, Jan 1, 2:14 AM CST, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 314 AM EST Tue Jan 1 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020815- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 314 AM EST Tue Jan 1 2019 /214 AM CST Tue Jan 1 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:27 AM CST | River Flood Warning | LMK | Warren | 12 hr |
| Jan 1, 4:46 PM CST | River Flood Advisory | LMK | Hardin, Nelson | 28 hr |
Nearby
River Flood Warnings in Kentucky, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.